Frobenius distributions for real quadratic orders
Journal de théorie des nombres de Bordeaux, Volume 7 (1995) no. 1, pp. 121-132.

We present a density result for the norm of the fundamental unit in a real quadratic order that follows from an equidistribution assumption for the infinite Frobenius elements in the class groups of these orders.

Classification: Primary 11R11, 11R45, 11R65, Secondary 11D09
Keywords: real quadratic fields, quadratic units, Pell equation
@article{JTNB_1995__7_1_121_0,
     author = {Stevenhagen, Peter},
     title = {Frobenius distributions for real quadratic orders},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {121--132},
     publisher = {Universit\'e Bordeaux I},
     volume = {7},
     number = {1},
     year = {1995},
     mrnumber = {1413571},
     zbl = {0847.11010},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_1995__7_1_121_0/}
}
TY  - JOUR
AU  - Stevenhagen, Peter
TI  - Frobenius distributions for real quadratic orders
JO  - Journal de théorie des nombres de Bordeaux
PY  - 1995
SP  - 121
EP  - 132
VL  - 7
IS  - 1
PB  - Université Bordeaux I
UR  - http://www.numdam.org/item/JTNB_1995__7_1_121_0/
LA  - en
ID  - JTNB_1995__7_1_121_0
ER  - 
%0 Journal Article
%A Stevenhagen, Peter
%T Frobenius distributions for real quadratic orders
%J Journal de théorie des nombres de Bordeaux
%D 1995
%P 121-132
%V 7
%N 1
%I Université Bordeaux I
%U http://www.numdam.org/item/JTNB_1995__7_1_121_0/
%G en
%F JTNB_1995__7_1_121_0
Stevenhagen, Peter. Frobenius distributions for real quadratic orders. Journal de théorie des nombres de Bordeaux, Volume 7 (1995) no. 1, pp. 121-132. http://www.numdam.org/item/JTNB_1995__7_1_121_0/

[1] B.D. Beach and H.C. Williams, A numerical investigation of the Diophantine equation x2 - dy2 = -1, Proc. 3rd Southeastern Conf. on Combinatorics, Graph Theory and Computing, 1972, pp. 37-52. | MR | Zbl

[2] W. Bosma and P. Stevenhagen, Density computations for real quadratic units, Math. Comp., to appear (1995). | MR | Zbl

[3] H. Cohen and H.W. Lenstra, Jr., Heuristics on class groups of number fields, Number Theory Noordwijkerhout 1983 (H. Jager, ed.), Springer LNM 1068, 1984. | Zbl

[4] G.H. Hardy and E.M. Wright, An introduction to the theory of numbers, Oxford University Press, 1938. | JFM

[5] T. Nagell, Über die Lösbarkeit der Gleichung x2 - Dy2 = -1, Arkiv för Mat., Astr., o. Fysik 23 (1932), no. B/6, 1-5. | JFM

[6] L. Rédei, Über die Pellsche Gleichung t2 - du2 = -1, J. reine angew. Math. 173 (1935), 193-221. | JFM | Zbl

[7] L. Rédei, Über einige Mittelwertfragen im quadratischen Zahlkörper, J. reine angew. Math. 174 (1936), 131-148. | Zbl

[8] G.J. Rieger, Über die Anzahl der als Summe von zwei Quadraten darstellbaren und in einer primen Restklasse gelegenen Zahlen unterhalb einer positiven Schranke. II, J. reine angew. Math. 217 (1965), 200-216. | MR | Zbl

[9] A.J. Stephens and H.C. Williams, Some computational results on a problem of Eisenstein, Théorie des Nombres - Number Theory (J. W. M. de Koninck and C. Levesque, eds. ), de Gruyter, 1992, pp. 869-886. | MR | Zbl

[10] P. Stevenhagen, On the 2-power divisibility of certain quadratic class numbers, J. of Number Theory 43 (1993), no. (1), 1-19. | MR | Zbl

[11] P. Stevenhagen, The number of real quadratic fields having units of negative norm, Exp. Math. 2 (1993), no. (2), 121-136. | EuDML | MR | Zbl

[12] P. Stevenhagen, On a problem of Eisenstein, Acta Arith., (to appear, 1995). | MR | Zbl